Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 145, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 30, 1997, 9:27 PM MDT for El Paso County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 1997, 9:27 PM MDT (03:27 UTC)
- Expired
- Sep 30, 1997, 10:25 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3792 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WUUS1 KPUB 010328 SVRPUB COC041-010425- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 927 PM MDT TUE SEP 30 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 1025 PM MDT * SOME LOCATIONS AFFECTED OPEN COUNTRY OF SOUTHEAST EL PASO COUNTY...INCLUDING FORT CARSON AND CROSSING INTERSTATE 25 BETWEEN FOUNTAIN AND PINON BY 945 PM MDT. * AT 925 PM MDT RADAR SHOWED A SEVERE STORM 10 MILES SOUTHWEST OF FOUNTAIN MOVING EAST AT 15 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 1:59 PM MDT, 7 hours 28 minutes earlier.
Area forecast discussion, Sep 30, 1:59 PM MDT, 7 hours 28 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT TUE SEP 30 1997 FORECAST CHALLENGES FOR TONIGHT WILL BE COVERAGE OF EVENING THUNDERSTORMS AND LOW TEMPERATURES. MODELS IN GOOD AGREEMENT WITH UPPER RIDGE WHICH WILL SHIFT SLOWLY EASTWARD THIS EVENING AS IT CONTINUES TO AMPLIFY AHEAD OF NEXT DIGGING SYSTEM OFF WEST COAST. SHORT WAVE HAS MOVED INTO NORTHERN NEW MEXICO THIS AFTERNOON AND IS APPARENT ON WATER VAPOR LOOPS AS BATCH OF MOISTURE SKIRTING ALONG CO/NM BORDER. THIS FEATURE ALSO CORRELATES WELL WITH POTENTIAL VORTICITY ANOMALY. MODELS FORECAST PV TO MOVE THROUGH SOUTHERN COLORADO THIS EVENING. SO FAR THUNDERSTORM ACTIVITY THIS AFTERNOON REMAINS CONFINED TO THE SOUTHERN MOUNTAINS AND FAIRLY ISOLATED. SO WILL KEEP THUNDERSTORMS GOING THIS EVENING OVER MOUNTAIN ZONES BEFORE THEY DISSIPATE AS SHORTWAVE EXITS THE REGION. AGAIN NGM SEEMS TO BE OVERDOING AN INTRUSION OF A MOIST LAYER AT 600 MB THAT THE OTHER MODELS KEEP DRY. WILL GO WITH CLEAR SKIES LATE IN FORECASTS. ANOTHER FEATURE TO WATCH IS RETURN OF 850 THETA-E RIDGE ACROSS SOUTHEAST COLORADO OVERNIGHT. THIS WILL MOISTEN LOW LEVELS AND MAY KEEP MINS UP A DEGREE OR TWO OVER FAR SOUTHEAST. 700 MB TEMPERATURES OVERNIGHT CHANGE LITTLE OVER LAST NIGHTS SO WILL GO WITH PERSISTENCE FOR MORNING LOWS WHICH IS SIMILAR TO WHAT FWC IS FORECASTING. KT
In the hours before
Special weather statement, Sep 30, 9:12 PM MDT, 15 minutes before
COZ071-072-010400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 912 PM MDT TUE SEP 30 1997 ...STRONG THUNDERSTORM MOVING INTO SOUTHWEST EL PASO COUNTY. LOOK FOR BRIEF HEAVY RAIN...WIND GUSTS TO 45 MPH...AND DANGEROUS LIGHTNING OVER SOUTHERN EL PASO COUNTY THROUGH 10 PM. THIS STORM WILL BE MOVING ACROSS THE FORT CARSON MILITARY RESERVATION LATE THIS EVENING. AT 910 PM MDT...DOPPLER RADAR DETECTED A STRONG THUNDERSTORM LOCATED 17 MILES SOUTHWEST OF FOUNTAIN...MOVING EAST AT 15 MPH. LOOK FOR BRIEF HEAVY RAIN...WINDS GUSTING AS HIGH AS 45 MPH...AND DANGEROUS LIGHTNING.
Special weather statement, Sep 30, 9:14 PM MDT, 13 minutes before
COZ071-072-010400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 912 PM MDT TUE SEP 30 1997 ...STRONG THUNDERSTORM MOVING INTO SOUTHWEST EL PASO COUNTY. LOOK FOR BRIEF HEAVY RAIN...WIND GUSTS TO 45 MPH...AND DANGEROUS LIGHTNING OVER SOUTHERN EL PASO COUNTY THROUGH 10 PM. THIS STORM WILL BE MOVING ACROSS THE FORT CARSON MILITARY RESERVATION LATE THIS EVENING. AT 910 PM MDT...DOPPLER RADAR DETECTED A STRONG THUNDERSTORM LOCATED$ 17 MILES SOUTHWEST OF FOUNTAIN...MOVING EAST AT 15 MPH. LOOK FOR BRIEF HEAVY RAIN...WINDS GUSTING AS HIGH AS 45 MPH...AND DANGEROUS LIGHTNING.
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.